Diversity Festival 2018
12-16 March

Celebrating the diversity of our University and city, the theme of this year’s festival is ‘Challenging Perceptions’.

Thought-provoking, challenging and fun events will inspire debate and open up the dialogue around diverse issues.

Wheelchair paragraph

Join us for the launch of the Diversity Festival on 12 March in the Atrium.

Join us paragraph

My Perspective

Date and time: Mon 12 Mar 2018, 11:00 - Fri 16 Feb 2018, 16:00
Duration: 5 days

'My Perspective' is a visual exploration of 22 young people’s identity and self in Bradford in 2018. A large scale, detailed montage of silhouette self-portraits will create an echoed theme to artwork that explores some ideas of self, ambition, hope and the interests of 22 young people from Titus Salt School DSP in Baildon, Shipley.

More details »

Melting the Myth of the Snowflake Generation

Date and time: Mon 12 Mar 2018, 12:00 - 13:00

An often heard argument in recent times states that we are in danger of being in a position where campus culture presumes an extraordinary fragility of the student psyche, and therefore greatly elevates the goal of protecting students from psychological harm.

More details »

Transgender Person Male to Female Pre-operation

Date and time: Mon 12 Mar 2018, 14:00 - 15:30
Duration: 1 hour 30 mins

Tina is a Bradford graduate and Chartered Electrical Engineer working in the Railway Vehicle Industry. Last year she became a full time female at work and is loving every bit of her new female life.

More details »

Transgender Life: a new perspective

Date and time: Mon 12 Mar 2018, 17:00 - 18:00
Duration: 1 hour

Tina Horizon presents an interactive Q&A session using humour scripts with a strong transgender theme and a touch of open mic.

More details »

A survivor’s testimony

Date and time: Mon 12 Mar 2018, 18:00 - 19:30
Duration: 1 hour 30 mins

This talk aims to challenge people’s perceptions of those affected by these crimes and discuss the work being done by Karma Nirvana and will include a testimony from a survivor.

More details »

Wellbeing Fair

Date and time: Tue 13 Mar 2018, 10:00 - 15:00

Join us in the Atrium to explore some of the wellbeing initiatives and services that are available to staff and students.

More details »

Taking back the power

Date and time: Tue 13 Mar 2018, 12:00 - 13:30

A panel will discuss the issues faced by many staff and students and what can be done to help empower people.

More details »

What you DON’T expect when you’re expecting

Date and time: Tue 13 Mar 2018, 18:00 - 19:30
Duration: 1 hour 30 mins

This session will look at a less talked about side of birth and maternity.

More details »

Wheelchair push

Date and time: Tue 13 Mar 2018, 11:00 - 14:00

There will be 20 wheelchairs available for students and staff to push themselves from Bradford Foster Square Station through the City Centre via the Mirror Pool and up to the University.

More details »

#proudtobe

Date and time: Wed 14 Mar 2018, 14:00 - 15:30
Duration: 1 hour 30 mins

Come to the Atrium and share what they you proud to be.

More details »

Wheelchair Treasure Hunt

Date and time: Wed 14 Mar 2018, 14:00 - 16:00

Come along and experience moving about the campus as a wheelchair user.

More details »

Challenging the Current Narrative

Date and time: Wed 14 Mar 2018, 12:00 - 13:30

The aim of this workshop is to challenge the current perception of Muslims and will consist of an honest discussion with the audience about the way Muslims view the headlines and media comments.

More details »

Wise Women

Date and time: Wed 14 Mar 2018, 19:30 - 21:00

Lisa Luxx is a British Syrian writer, performer, philosopher and activist. She writes for the freedoms of Self, of reality, of body, of community, and of revolt.

More details »

Challenging the stereotypes

Date and time: Wed 14 Mar 2018, 18:00 - 19:15

This session looks at the importance of women as leaders, scientist and innovators.

More details »

Faith Day

Date and time: Thu 15 Mar 2018, 10:00 - 16:00

The Students' Union's many faith societies and the University Chaplaincy will be celebrating faith in all its diversity.

More details »

Who’s caring for who?

Date and time: Thu 15 Mar 2018, 12:00 - 13:30

The talk aims to show two very different carers’ experiences, and to challenge the perceptions of caring. The panel will be made of up the professionals involved and the carers themselves.

More details »

Dishy Dads Cookery session

Date and time: Fri 16 Mar 2018, 10:00 - 11:00

A fun and interactive session for dads to come and work alongside the University chefs, preparing and then serving food.

More details »

Testimony of a Holocaust Survivor

Date and time: Thu 15 Mar 2018, 16:00 - 17:30
Duration: 1 hour 30 mins

Staff and students will have the opportunity to hear testimony from Holocaust survivor, Iby Knill as part of a visit organised in conjunction with the Holocaust Educational Trust (HET).

More details »

The Angelic Trouble Maker

Date and time: Fri 16 Mar 2018, 12:00 - 13:30

Bisi Alimi is an 'Angelic Troublemaker Incarnate'- public speaker, storyteller, television pundit, campaigner, actor and vlogger.

More details »

International Tree Plant

Date and time: Fri 16 Mar 2018, 14:00 - Fri 16 Feb 2018, 14:30
Duration: 30 minutes

The 16th March 2018 marks the 30th anniversary of the chemical weapon attack on the Kurdish town of Halabja. The attack killed more than 5000 civilians and left many more injured. The effects on the plantation and greenery in the area were prevalent for many years following the attack.

More details »

Comedy night

Date and time: Fri 16 Mar 2018, 19:00 - 20:30

A hilarious night of diverse comedy rounds off the Diversity Festival featuring Honorary Graduate, Francesca Martinez and Jack Carrol, star of Britain’s got Talent.

More details »

Share this